Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 21, 2005, 4:05 AM PST for Los Angeles County, Santa Barbara County, Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 4:05 AM PST (12:05 UTC)
- Expired
- Feb 21, 2005, 10:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
Counties Los Angeles County, CA, Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 27 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 211206
FFWLOX
CAC037-083-111-211800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
405 AM PST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
INCLUDING THE PADUA...FOOTHILL...CROWN AND SIMI
BURN AREAS
VENTURA COUNTY IN SOUTHWEST CALIFORNIA
INCLUDING THE PIRU AND SIMI BURN AREA AND THE
COMMUNITY OF LA CONCHITA
SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA
INCLUDING THE GAVIOTA BURN AREA
* UNTIL 1000 AM PST
* AT 350 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN EXPANSIVE AREA OF MODERATE TO LOCALLY HEAVY SHOWERS. RAINFALL
RATES WERE AVERAGING ONE QUARTER TO ONE HALF INCH PER HOUR...WITH
LOCAL RATES OF UP TO THREE QUARTERS OF AN INCH PER HOUR REPORTED.
THIS WILL PRODUCE DANGEROUS AND LIFE THREATENING FLOODING...
ESPECIALLY IN AREAS OF STEEP TERRAIN. MANY MUDSLIDES AND
ROCKSLIDES WILL OCCUR OVERNIGHT...AND THERE WILL BE MUD AND DEBRIS
FLOWS NEAR AND BELOW BURN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAVIOTA...REFUGIO STATE BEACH...HOLLYWOOD...VAN NUYS...MOUNT
WILSON...WHITTIER...WEST COVINA...TORRANCE...DOWNTOWN LOS
ANGELES...SIMI VALLEY...THOUSAND OAKS...SANTA YNEZ...SANTA
PAULA...MALIBU...SANTA MONICA...SANTA CLARITA...REDONDO
BEACH...POINT MUGU...POMONA...PASADENA...PALOS VERDES
ESTATES...PALMDALE...OXNARD...VENTURA...OJAI...MONTEBELLO...
MANHATTAN BEACH...LAKE LOS ANGELES...INGLEWOOD...WOODLAND
HILLS...GLENDALE...LOCKWOOD VALLEY...FILLMORE...EL MONTE...
DOWNEY...COMPTON...CARPINTERIA...CAMARILLO...SANTA BARBARA...
BURBANK...BEVERLY HILLS AND AGOURA HILLS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3492 11976 3462 12032 3456 12064 3448 12049
3382 12009 3416 11919 3402 11882 3407 11857
3391 11842 3377 11842 3374 11832 3377 11812
3398 11798 3400 11783 3428 11765 3482 11766
3481 11915
$$
RAT/RORKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 4:00 AM PST, 5 minutes earlier.
Area forecast discussion, Feb 21, 4:00 AM PST, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST MON FEB 21 2005 ...SOUTHLAND STILL UNDER THE GUN FOR PERIODS OF HEAVY RAIN WITH BLIZZARD-LIKE CONDITIONS ABOVE 6000 FEET... .SHORT TERM...THE LARGE UPPER LEVEL STORM SYSTEM THAT HAS PRODUCED HIGH WINDS...HEAVY DOWNPOURS AND SNOW MEASURE IN FEET IN THE MOUNTAINS IS STILL LOCATED 280 NM NORTHWEST OF POINT CONCEPTION THIS MORNING. IN 24 HOURS...THE STORM CENTER IS STILL EXPECTED TO BE LOCATED ROUGHLY 125 NM WEST OF POINT CONCEPTION. IN FACT...IT NOW LOOKS LIKE THE UPPER LEVEL SYSTEM WILL NOT MOVE THROUGH SOUTHERN CALIFORNIA UNTIL WEDNESDAY. THIS MEANS THAT WE ARE STILL UNDER THE GUN FOR MORE WIND...RAIN AND SNOW. IN THE LAST 12 HOURS...OVER AN INCH OF RAIN HAS BEEN MEASURED ALONG THE SOUTH FACING COASTAL SLOPES FROM WESTERN SANTA BARBARA COUNTY THROUGH LOS ANGELES COUNTY...WITH LOCAL AMOUNTS UP TO 6 AND A HALF INCHES AT OLD MAN MOUNTAIN ON THE BORDER BETWEEN VENTURA AND SANTA BARBARA COUNTIES. IN LOS ANGELES COUNTY...5 INCHES OF RAIN HAS BEEN MEASURED AT OPIDS CAMP IN THE SAN GABRIEL MOUNTAINS. ALONG THE COASTS...MOST LOCATIONS HAVE SEEN BETWEEN 1 AND 1 AND A HALF INCHES IN THE LAST 12 HOURS. SNOW REPORTS ARE STILL NOT AVAILABLE...BUT WE ARE EXPECTING NEW ACCUMULATIONS OF ONE TO TWO FEET OR MORE OVERNIGHT AT ELEVATIONS ABOVE 6500 FEET. AT THIS TIME IT LOOKS LIKE THE HEAVIEST RAINS HAVE MOVED ONSHORE OVER THE REGION...BUT MORE RAIN IS EXPECTED TODAY WITH POSSIBLE THUNDERSTORM ACTIVITY. THIS WILL PRODUCE LOCAL DOWNPOURS WHICH WILL ONLY SERVE TO ADD TO THE MASSIVE AMOUNT OF FLOODING AND MUDSLIDES THAT OCCURRED OVERNIGHT. IN THE NEXT 24 HOURS...WE ARE STILL LOOKING AT 2 TO 5 INCHES OF ADDITIONAL RAINFALL ACCUMULATION ON THE COASTAL SLOPES AND 1 TO 2 INCHES ALONG THE COAST. THE HEAVIEST RAINS ARE STILL LIKELY TO CENTER ON THE VENTURA AND SANTA BARBARA COUNTY LINE. IN ADDITION TO THE FLOODING AND NUMEROUS MUDSLIDES THAT HAVE OCCURRED...HEAVY RAINS ARE EXPECTED TO BRING BOTH THE SANTA YNEZ AND THE SANTA CLARA RIVERS TO FLOOD STAGE LATER TO THIS MORNING. FOR DETAILS ON RIVER FLOODING...CONSULT THE LAXFLSLOX. STRONG WINDS HAVE BEEN WIDESPREAD THIS MORNING...WITH WINDS AT SOME MOUNTAIN LOCATIONS GUSTING TO OVER 70 MPH AT CHILAO IN THE SAN GABRIEL MOUNTAINS. THE LATEST GUSTS AT CHILAO WERE DOWN TO 50 MPH. IN ANY CASE...WITH THE HEAVY SNOW OCCURRING IN THE MOUNTAINS...LOOK FOR BRUTAL WINTER WEATHER CONDITIONS...ESPECIALLY ABOVE 6000 FEET. ELSEWHERE...WINDS ALONG THE COAST HAVE BEEN VERY GUSTY WITH GUSTS IN THE 30S TO 45 MPH. THUS...A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS WITH WIND ADVISORIES JUST ABOUT EVERYWHERE ELSE BUT THE DESERT. LOOK FOR UNSTABLE CONDITIONS TODAY WITH THE CHANCE FOR THUNDERSTORMS AND THE POSSIBILITY OF WATERSPOUTS AND SMALL TORNADOS. PRIME LOCATIONS WILL BE COASTAL COMMUNITIES FROM VENTURA COUNTY SOUTH TO THE ORANGE COUNTY LINE. EXTENDED...MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH SUNDAY BEFORE DIVERGING. LOOK FOR THE LOW CENTER TO MOVE TO OUR EAST AND LINGER OVER THE GREAT BASIN FROM THURSDAY INTO THE WEEKEND. WE WILL SEE SOME CYCLONIC CIRCULATION OVER THE REGION THROUGH FRIDAY...SO WE ARE CAUTIOUSLY DROPPING MENTION OF SHOWERS ON THOSE DAYS...BUT WILL NEED TO KEEP AN EYE ON THINGS AS THE WEEK PROGRESSES. A MINOR RIDGE TRIES TO SET UP OVER US ON SATURDAY...SO THE WEEKEND MAY BE DRY. HOWEVER...THERE IS SUFFICIENT UNCERTAINTY DUE TO THE PROXIMITY OF THE EXITING LOW AND MODEL DISAGREEMENT SUCH THAT SHOWERS MAY CREEP BACK INTO THE WEEKEND FORECAST BEFORE THE WEEK IS OVER. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). RIVER FLOOD WARNING (LAXFLWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && DANIELSON
Hazardous weather outlook, Feb 20, 6:00 AM PST, 22 hours 5 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Santa Barbara, Ventura | 6 hr |
| Feb 21, 6:05 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 55 min |
| Feb 21, 3:10 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 38 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.